1 Jul 2010
A weeee bit - I researched this extensively as I currently am prescribed it for pain. There is no evidence that it causes severe damage, but it does cause dry mouth - like many other antidepressants do. The saliva helps protect and maintain the teeth, and methadone leaches Calcium in a very very minor way - nothing that a multiple vitamin or more orange juice couldn't fix. As far as the saliva goes, chewing gum helps tremendously, or simply drinking a bit more water. I've also asked a few doctors about this, and they all seemed somewhat baffled by the suggestion that methadone could be related to tooth damage, as they never see it in pain management, only in addicts. Heroin addicts lifestyle often do not include dental insurance, and as an overall often have very poor hygiene (not always). Also, some people may confuse methadone with crystal meth, which will cause some very very severe tooth decay - just google it... it's gross, and amazing at the damage that it causes.
1 Jul 2010
No methadone will not make you lose your teeth. Methamphetamine makes you lose teeth because it constricts your blood vessels and your gums (and entire face) become weak and you basically fall apart. Also most meth users grind their teeth, have poor diets, and bad hygiene which plays a role also.
1 Jul 2010
If you use the sugarfree type and make sure you dont go with the sweet tooth opiates give you, clean your teeth at least twice daily and you'll be ok. I am a clinical drug worker and have been for 15 years. 80% of my clients are prescribed it and thats. the advice I give them.
21 Feb 2012
YES, ABSOLUTELY METHADONE WILL CAUSE TOOTH DECAY. I can't believe anyone would tell you differently and be able to sleep at night. Misinformation like yours is irresponsible and plain ignorant. I take it for chronic pain. I have for 14 years. About 7 years into it my teeth began to crumble. And I have always had the best dental care available. Now I am wearing dentures at 44.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
its a tooth i have swelling and i think it is abcest i am feeling sick at my stomach and gitteree,but no fever and i am in pain,but im scared to take ...
3 answers • 27 Sep 2009
a friend in recent years has had lots of tooth decay. I recently read a drug counseling booklet given to a child at school during a drug prevention ...
4 answers • 4 Nov 2011
Cymbalta, then Lyrica,now Neurotin, Percocet, MScontin 100mg Robaxin MScontin was on Fentanyl patch?
Suddenly having increase tooth decay, had tooth crumble and another one starting. is any of the pain meds causing this that I take ?
2 answers • 10 Jan 2012
I recently started a supplement and dietary regimen to reverse my osteoporosis and heal my tooth decay. I have been taking a plant-based calcium ...
1 answer • 3 Oct 2013
I have been on this medication for 6 months and stopped it 3 weeks ago when I found that I had 3 teeth with decay that have to be removed.
1 answer • 18 Nov 2013